Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Light periods after abortions, still light in next periods, HPT negative. What's going on ?

Hi, my name is AAAAA 23yrs old and I had an abortion on d 11th of october 2012. 1st period came on d 16th of the same month but my flow was really light. On the 23rd of the same month I had protected sex with my boyfriend but still used postinor2 to b safe. My period came 2days after which was 25th.... And the flow was still very light. Am yet to see my period this month, what s goin on with me pls? Took a pregnancy test and its negative and I have also gone to scan but result shows everything is worried bout the light flows
Asked On : Sat, 24 Nov 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hello. It isn't possible to rule out any problems without an examination, but I suspect that what you're going through is nothing to worry about. First, it's quite common for a woman's menstrual pattern to be disrupted following an abortion; many women who have had therapeutic abortions report skipped periods or lighter-than-normal periods for a cycle or two following the procedure. The bleeding you experienced only 5 days after your abortion probably wasn't a regular period, since there wasn't enough time for you to complete a full cycle. (Normally, a period begins about two weeks after you ovulate if your egg isn't fertilized.)
Second, the Postinor-2 you took around the 23rd of October contains a hormone (levonorgestrel) that will further disrupt your menstrual cycles. All forms of emergency contraception are similar in this respect. Delayed, skipped, or unusually heavy or light periods are common in women who take these medications.
It may take another month or even two for your periods to resume their usual pattern. If things haven't normalized within two more cycles or if you develop other worrisome symptoms -- pelvic pain, nausea, headaches, fever, breast tenderness, etc. -- see your doctor. (Keep in mind that if you use emergency contraception again you'll probably have another unusual period.)
I hope that helps!
Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor